A 69-year-old man with esophageal EBV-positive diffuse large B cell lymphoma status post allogeneic bone marrow transplant (BMT) five months prior presented to his oncologist with three days of maculopapular rash that was initially diagnosed as grade 1 graft-versus-host disease and started on oral prednisone. However, due to worsening of the rash, the patient presented to dermatology clinic, where skin biopsy revealed a diagnosis of erythema multiforme (EM). The patient improved with the use of topical steroids. This case highlights the atypical morphology of post-BMT EM and the potential causes for this atypical appearance.
Statistics from Altmetric.com
Contributors CSZ and VEN contributed to the conception of the work, data acquisition and drafting of the manuscript. ETR and ACLC contributed to the data acquisition and drafting of the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Next of kin consent obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.